View Full Version : Theory for why stimulants make it impossible to regulate my energy levels


adhdseeker
08-07-16, 03:12 PM
I believe that stimulants distance me from the appropriate grounding in my body. I think that if you are mentally projected/strive past a certain groundedness in your body that the after effect of that will be a dogged tiredness. Over the years it becomes bewildering, impossible to make sense of. My conclusion is that the medications are making me mentally active or focused on projects beyond what my body is asking. It's sacrificing true grounded perception for interest in and completion of activites outside of myself.

Hope that makes some sense. Thoughts?

Greyhound1
08-09-16, 07:48 PM
I think, I understand. I would often wear myself out mentally and physically when I took Adderall especially the first year. When it would wear off I was exhausted. It felt like what you described. Like it overstimulated my mind and body to the point of exhaustion.

When I didn't exhaust myself on it, I would get bad anxiety when it was wearing off. Dextroamphetamine seems to keep me much better balanced.

adhdseeker
08-10-16, 12:30 AM
I take Dexedrine now too and it is SIGNIFICANTLY BETTER. I mean, I feel tired when on them, but I also have a circadian rhythm disorder which could explain part of that.

Toss4n
08-18-16, 06:13 AM
I take Dexedrine now too and it is SIGNIFICANTLY BETTER. I mean, I feel tired when on them, but I also have a circadian rhythm disorder which could explain part of that.

I am starting to suspect I have something along those lines as well - so how did you find out? Even on Concerta I feel tired and like I could sleep any second (not physically tired, but like my brain doesn't want to wake up). And no amount of sleep seems enough. It does help with the other symptoms though, but was thinking about asking my Pdoc about modafinil and if we could try it. Have you tried it yet?

sarahsweets
08-18-16, 07:44 AM
I am starting to suspect I have something along those lines as well - so how did you find out? Even on Concerta I feel tired and like I could sleep any second (not physically tired, but like my brain doesn't want to wake up). And no amount of sleep seems enough. It does help with the other symptoms though, but was thinking about asking my Pdoc about modafinil and if we could try it. Have you tried it yet?

Not to discount your experience but I think the Op meant that physically he was tired but mentally almost like overstimunlated to the point where he wanted to rest but his mind wouldnt let him. (adhdseeker chime in pls). What you are experiencing sounds more like concerta is not the right med for you. Have you ever tried adderall or dexedrine?
As far as modafinil goes (brand provigil)its meant for sleep disorders like shift work disorder or narcolepsy and many people have issues getting their insurance to cover it, especially without a sleep study.
My husband has narcolepsy and adhd and he takes it for the narcolepsy. It really doesnt do much else other than promote wakefulness in times where he would fall asleep- like low stimulus environments. It very mildly seems to treat his adhd at this point but honestly ritalin was better for that- he just cant tolerate stimulants.
Its tempting to want to try it because its sorta kinda in our field of drugs but IMO its better suited for sleep disorders that are diagnosed with a study and followed up by the pumlonologist.